Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 8, NWS Wakefield, VA

December 21, 20084 counties in Virginia; 4 counties in Maryland

NWS Wakefield, VA issued this wind advisory at Dec 21, 2008, 3:27 PM EST for 4 counties in Virginia; 4 counties in Maryland. It took effect at Dec 21, 2008, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2008, 3:27 PM EST (20:27 UTC)
In effect from
Dec 21, 2008, 10:00 PM EST
Expired
Dec 22, 2008, 10:00 AM EST
In force
12 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Northampton County, VA, Northumberland County, VA, Westmoreland County, VA

The radar

The Dover AFB radar (KDOX), 101 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 212027
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EST SUN DEC 21 2008

MDZ021>025-VAZ075-077-099-100-220430-
/O.NEW.KAKQ.WI.Y.0008.081222T0300Z-081222T1500Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-NORTHUMBERLAND-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
327 PM EST SUN DEC 21 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST MONDAY. 

LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST ALONG THE MID
ATLANTIC COAST AND INTENSIFY OFF THE NEW ENGLAND COAST INTO 
TONIGHT. THE CIRCULATION AROUND THIS DEEPENING LOW WILL RESULT IN
A STRONG PRESSURE GRADIENT...AND GUSTY WINDS ACROSS LOCATIONS OVER
THE LOWER EASTERN SHORE AND PORTIONS OF THE NORTHERN NECK. THE
GREATEST THREAT FOR DAMAGING WIND GUSTS WILL LIKELY OCCUR ALONG
THE WEST FACING COASTLINE OF THE CHESAPEAKE BAY OVER THE EASTERN
SHORE.

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL BE POSSIBLE...MAINLY DURING THE OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH AND/OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

WAMSLEY
2 follow-up statements
000 
WWUS71 KAKQ 220254
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 PM EST SUN DEC 21 2008

MDZ021>025-VAZ075-077-099-100-221000-
/O.CON.KAKQ.WI.Y.0008.081222T0300Z-081222T1500Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-NORTHUMBERLAND-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
954 PM EST SUN DEC 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

STRONG LOW PRESSURE WILL MOVE OFF THE NEW ENGLAND COAST AS ARCTIC
HIGH PRESSURE BUILDS INTO THE MIDWEST. THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL CREATE STRONG GUSTY WINDS ACROSS
THE LOWER EASTERN SHORE AND PORTIONS OF THE NORTHERN NECK
OVERNIGHT THROUGH MONDAY MORNING.

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH
WILL BE POSSIBLE...WITH THE STRONGEST WINDS LIKELY OCCURRING OVER
THE EASTERN SHORE IN AREAS IMMEDIATELY ADJACENT TO THE CHESAPEAKE BAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH AND/OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BROWN
000 
WWUS71 KAKQ 220843
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 AM EST MON DEC 22 2008

MDZ021>025-VAZ075-077-099-100-221500-
/O.CON.KAKQ.WI.Y.0008.000000T0000Z-081222T1500Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-NORTHUMBERLAND-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
343 AM EST MON DEC 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

STRONG LOW PRESSURE WILL MOVE OFF THE NEW ENGLAND COAST AS ARCTIC
HIGH PRESSURE BUILDS INTO THE MIDWEST. THE PRESSURE GRADIENT
BETWEEN THESE TWO SYSTEMS WILL CREATE STRONG GUSTY WINDS ACROSS
THE LOWER EASTERN SHORE AND PORTIONS OF THE NORTHERN NECK
OVERNIGHT THROUGH THIS MORNING.

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH
WILL BE POSSIBLE...WITH THE STRONGEST WINDS LIKELY OCCURRING OVER
THE EASTERN SHORE IN AREAS IMMEDIATELY ADJACENT TO THE CHESAPEAKE BAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39
MPH AND/OR GUSTS BETWEEN 46 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SMF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 3:12 PM EST, 15 minutes earlier.

Area forecast discussion, Dec 21, 3:12 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 PM EST SUN DEC 21 2008

.SYNOPSIS...
LOW PRESSURE CONTINUES TO INTENSIFY AS IT TRACKS NORTHEAST AND OFF
THE NEW ENGLAND COAST TONIGHT. STRONG WINDS WILL ACCOMPANY ARCTIC
HIGH PRESSURE AS IT BUILDS INTO THE AREA TONIGHT AND MONDAY. THIS
HIGH MOVES OFF THE COAST TUESDAY. A COLD FRONT CROSSES THE AREA
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ANTHR WDSPRD RAIN EVENT HAS JUST ENDED WITH RADAR INDCTG BTWN 1/4
TO 1/2 INCH QPF ACROSS THE N...1/2 TO 1 INCH ACROSS THE S. 2/3 RDS
OF AN INCH IN THE AKQ BUCKET. SOME RISES XPCTD IN AREA RIVERS FROM
THE RAINFALL BUT NO FLOODIN XPCTD.

LOW PRS RPDLY DEEPENS AS IT LIFTS NE AND OFF THE NEW ENGLAND COAST
NXT 12-24 HRS. STRNG SUBSIDENCE WILL LEAD TO SKIES CLRG THIS EVE.
BIG CHANGE WILL BE THE TMP / DP TMP DROP ALONG WITH GUSTY WNDS AS
1035MB ARCTIC HIGH PRS BLDS E. STRNG CAA RESULTS IN H85 TMPS FALLING
TO BTWN -12C TO -17C BY 12Z MON. TMPS WILL EASILY FALL INTO THE 20S
EVERYWHERE EVEN WITH A MIXED BNDRY LAYER. WITH WNDS IN THE BREEZY
TO WNDY CATEGORY...WIND CHILL INDEX VALUES FALL TO BTWN 10-20 DEGREES
FOR THE MONDAY MORNING COMMUTE. HAVE ADDRESSED THIS IN HWO.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
STRNG SUBSIDENCE CONTS MON. H85 TMPS ONLY WRM TO BTWN -8C TO -12C.
DESPITE A DAY OF FULL SUN...TMPS WILL ONLY REACH THE L-M30S MOST
AREAS WITH A FEW U30S ACROSS THE SERN CSTL AREAS. WITH THE WNDS
ONCE AGAIN IN THE BREEZY CAT...WND CHILL INDEX VALUES REMAIN IN
THE 20S. WNDS SLOWLY DECREASE DRNG AFTRN AS RIDGE AXIS APPRCHS
FROM THE W. A TRUE START FOR THE FIRST FULL DAY ON WINTER.

RIDGE AXIS OF THE ARCTIC HIGH MOVES OVR THE RGN MON NGT. THIS LEADS
TO A VRY DRY AMS (INLAND DWPTS DROPPING TO NR ZERO). THIS COMBINED
WITH LGHT WNDS WILL LEAD TO IDEAL RADIATIONAL COOLING CONDS. ONLY
INGREDIENT MISSING FOR A RECORD COLD NIGHT WUD BE A SNOWPACK. NOTE
RCRD LOW TMPS IN CLIMATE SCTN BELOW. LOWS 10-20...XCPT 20-25 SE CST.

CNTR OF SFC HI MOVES OFFSHR BY TUE AFTN. LLVL FLO GRDLY SHIFTS TO
S DRNG AFTRN. TSCTNS SHOW A GUD DEAL OF HIGH AND MID LVL CLDNS BY
DAYS END. WILL GO WITH PRTLY SNY. HI TEMPS U30S N TO M40S S.

WAA BEGINS TO INCRS ACROSS THE RGN TUE NITE AS ANTHR IN A SERIES
OF LOWS EJECTS E INTO NATIONS MID SCTN. THIS MSTR WILL BE FIGHTING
A VRY DRY AIRMASS AT THE SFC. LEANED TOWARD A SREF SOLN WRT THE
NXT CHC FOR PCPN. WITH THE AIRMASS BEING DRY...THNK THE BULK OF
MSTR GOES TO SATURATE AND WRM LWR LYRS OF THE COLUMN. THUS...CUT
BACK ON POPS A BIT TO LOW CHC ACROSS THE NW 1/3RD OF FA. LL THNKNS
SPRT THIS EVENT TO BE IN LIQUID FORM WITH LOWS REMAINING ABV 32.

THE COLD AIR LEAVES JUST ABT AS FAST AS IT ARRIVED WED. WITH LL MSTR
LACKING AND BEST SPRT FOR PCPN WELL N AND W OF FA...BEST CHC FOR ANY
PCPN WILL BE ACROSS NRN HALF OF FA WITH ONLY A SLGT CHC POPS S. HIGH
TMPS FROM M50S N TO M60S S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LOW PRES WILL CONTINUE TO DEEPEN DEEPEN INTO THE GREAT LAKES/OHIO
VLY WED AS HIGH PRES OVER THE ERN CONUS MOVES FURTHER OFFSHORE.
MAIN DYNAMICS/UPR LVL SUPPORT LOOKS TO ONCE AGAIN MISS US TO THE
N/NW BEFORE FRONT APPROACHES THE RGN WED NIGHT. WILL CONTINUE WITH
ONLY CHC POPS ATTM. FRONTAL SYSTEM MAY STALL OUT/SLOWLY PUSH
SOUTHWARD OVER THE RGN LEADING TO A TIGHT GRADIENT IN THURS TEMPS
ACROSS THE RGN (UPR 40S N TO LOW 60S FAR S). LOOK FOR AREAS OF
-RA/DZ TO LINGER INTO THE DAY ON THU AS LOW-MID LVL JET BRINGS
OVERRUNNING PRECIP ALONG/NORTH OF THE BOUNDARY TO THE RGN. ANOTHER
STRONG SYSTEM DIGS AND DEEPENS INTO THE CENTRAL CONUS ON FRI WITH
MILD TEMPS FOR THIS TIME OF YEAR (60SN/NEAR 70S) AHEAD OF IT.
SYSTEM BRINGS A CHC OF PRECIP OVER THE AREA...GENERALLY LIGHT AT
FIRST BUT BETTER SHOT OF WIDESPREAD PRECIP LATE IN THE WKND. TEMPS
RMNG AOA NRML SAT/SUN.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 17Z...SFC LOW HAS PUSHED NE OFF THE COAST WITH POST FNTL WNWLY
(DOWNSLOPING) ACTIVELY ERODING CLDS WITH VFR FROM RIC SOUTH TO
NRN NC AND EAST TO PHF...ORF AND ECG TO CLEAR OUT WITHIN THE NEXT
TWO HRS. AN AREA OF LIFR (BLO 500 FT) CIGS NORTH OF A LINE FROM
RIC TO MFV (ON THE VA ERN SHRE) IS SLOWLY ERODING...EXPECT LIFR
CIGS THRU MID AFTN AT SBY.

EXPECT WIND GUSTS TO AROUND 20 KT REST OF THE AFTN AS THE LOW
DEEPENS OFF THE NRN MID ATLANTIC COAST. HIGH BUILDS IN TONIGHT
THROUGH MON NGT WITH STRONG CAA AND VFR CONDS PREVAILING DURING
THIS PERIOD. CAA IS STRONG ENUF OVRNGT TO MIX DOWN GUSTS AROUND 25
KT INLAND (INCL RIC) AND AROUND 30 KT AT COASTAL SITES (INCL
SBY/PHF/ORF/ECG) BETWEEN 03Z AND 12Z. WNWLY GUSTS CONT THRU MONDAY
MORNING...20 TO 25 KT ACRS THE AREA...STRONGEST ACROSS NRN SXNS (SBY).

CD FRONT SLOWLY APPROACHES FROM THE WEST CHRISTMAS EVE...WITH
LOWERING CIGS/VSBYS PSBL IN SHOWERS WED NIGHT THROUGH THU.

&&

.MARINE...
GRADIENT FLOW PICKS UP LATER TODAY AND ESPECIALLY TONIGHT AS THE LOW
MOVES OFF THE COAST...THEN DEEPENS RAPIDLY ALONG THE NEW ENGLAND
COAST. WENT WITH PREVAILING GALE WARNINGS (XCEPT CRT SND) WITH
GRADIENT FLOW AND CAA STARTING THIS EVE. SCA FOR CURRITUCK SND WHERE
GUSTS SHOULD PEAK AROUND 30 KT. GALES TO CONTINUE INTO AT LEAST
MIDDAY ON MONDAY...BEFORE BUILDING HIGH PRESSURE (WEAKENING
GRADIENT) ALLOWS FOR DECREASING WINDS DURING MON AFTN AND EARLY
EVENING.

WINDS WILL CONTINUE TO SLACKEN MON NIGHT AND EARLY TUE AS HIGH
PRESSURE BUILDS ACROSS THE MID ATLC REGION. AS THE HIGH MOVES OFF
THE COAST LATER TUE AND WED...SRLY FLOW ON THE BACKSIDE WILL
GRADUALLY INCREASE. NEXT BEST CHANCE FOR FLAGS (LIKELY SCAS) WILL
BE ON CHRISTMAS EVE WITH THE STRENGTHENING SRLY FLOW/BUILDING SEAS
AHEAD OF THE NEXT SYSTEM.

.TIDES...
STRONG WNW FLOW WILL INCREASE TONIGHT AND INTO MON. MODELS GENERALLY
STILL HOLD NOTION OF WATER LEVEL COMING LOSE TO SEEING SOME PROBLEMS
WITH BLOW OUT TIDES. THIS WOULD BE ESPECIALLY TRUE NEAR OCEAN CITY
(CRNTLY MDLS FCSTG AROUND 1-1.5 BLO NORM) DURING LOW TIDE MON
AFTN/EVE. WILL CONTINUE TO MONITOR SITUATION AND HOLD OFF FROM ANY
STATEMENTS ATTM. GRADIENT RELAXES MON NIGHT WITH TIDAL DEPARTURES
BACK TO NORMAL LVLS TUE.

&&

.CLIMATE...
RECORD LOW TMPS FOR 12/23:
 RIC... 9 IN 1989
 ORF...16 IN 1960
 SBY... 7 IN 1989
 ECG...14 IN 1960

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST MONDAY FOR
     MDZ021>025.
NC...NONE.
VA...WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST MONDAY FOR
     VAZ075-077-099-100.
MARINE...GALE WARNING UNTIL 1 PM EST MONDAY FOR ANZ630>632-656-658.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR ANZ633.
     GALE WARNING UNTIL 7 PM EST MONDAY FOR ANZ650-652-654.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...CCW
AVIATION...BAJ
MARINE...CCW
CLIMATE...MPR
Hazardous weather outlook, Dec 21, 7:56 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
756 AM EST SUN DEC 21 2008

ANZ650-652-654-221300-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
756 AM EST SUN DEC 21 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-221300-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
756 AM EST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WEST WINDS WILL ACCOMPANY AN ARCTIC AIRMASS AS IT OVERSPREADS
THE AREA TONIGHT. THE COMBINATION OF THE GUSTY WINDS AND TEMPERATURES
FALLING INTO THE 20S WILL RESULT IN WIND CHILL INDEX VALUES BETWEEN
10 AND 20 DEGREES BY EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GUSTY WINDS ALONG WITH TEMPERATURES IN THE 30S WILL PRODUCE WIND
CHILL INDEX VALUES IN THE 20S ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-656-658-221300-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
756 AM EST SUN DEC 21 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-221300-
CURRITUCK SOUND-
756 AM EST SUN DEC 21 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Dec 21, 10:11 AM EST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 AM EST SUN DEC 21 2008

NCZ013>017-030>032-102-VAZ093-095>098-211615-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK
NC-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH
VA-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-
1011 AM EST SUN DEC 21 2008

...SHOWERS ACCOMPANY A COLD FRONT...

AT 1011 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS ALONG A COLD FRONT FROM 8 MILES NORTHEAST OF
VIRGINIA BEACH OCEANFRONT TO 8 MILES EAST OF AHOSKIE...MOVING EAST
AT 40 MPH. THE LINE OF SHOWERS WILL BE NEAR...ARROWHEAD BEACH AROUND
1015 AM EST...TYNER AROUND 1020 AM EST...CENTER HILL AROUND 1025 AM
EST...SMITHTOWN AROUND 1030 AM EST...WINFALL AROUND 1035 AM EST AND
PASQUOTANK AROUND 1040 AM EST.

EXPECT BRIEF HEAVY DOWNPOURS AS THIS LINE OF SHOWERS MOVES THROUGH.
A QUICK TEMPERATURE DROP INTO THE MID AND UPPER 40S WILL FOLLOW THE
SHOWERS.

44

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.